MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25129
Health Effect - Clinical Codes Hematoma (1884); Swelling (2091)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Physician reported a hematoma with the patient that had a flixene implanted.No problem with the graft but there was an issue at the anastomosis when she re-intervened on the patients swollen arm.Graft is being accessed for dialysis.
 
Additional Manufacturer Narrative
The details indicate that a physician mentioned a hematoma with the patient that had a flixene implanted.The physician did not think it was a problem with the graft but there was an issue at the anastomosis when she re-intervened on the patient¿s swollen arm.As there were no images provided the cause of the hematoma is difficult to determine.Hematomas are listed within the adverse reactions section of the instructions for use.The physician mentioned that there was an issue at the anastomosis when intervened on the patient¿s swollen arm.It is possible that the connection to the vein or artery was not sufficient to prevent bleeding causing a hematoma.Additional information received stated that the hematoma was post-operative day 3.The first cannulation of the graft was performed on week 1 and has been cannulated since the implantation 3 times per week.There have been no complications reported since the cannulation.A thorough review of the device history records for this graft lot was conducted.The device lot in question met all quality and performance testing requirements and no non-conformance were noted during the build of the product related to the complaint.Based on the review of the device history records and product complaint details atrium medical corporation cannot conclude that the hematoma was directly related to the flixene graft.Clinical evaluation: an av graft is a looped, plastic tube that connects an artery to a vein.It is commonly used if the patient¿s veins are too small for an av fistula or if the patient¿s veins are blocked.Grafts can usually be used for dialysis within two to six weeks a hematoma is an abnormal collection of blood outside of a blood vessel.It occurs because the wall of the blood vessel wall, artery, vein, or capillary, has been damaged and blood has leaked into tissues where it does not belong.The instructions for use (ifu) states tunnel forming instruments should be sized to closely match the graft diameter to prevent formation of an oversized tunnel.An oversized tunnel may be a contributing factor in peri-graft seroma formation, hematoma and swelling, and may delay or interfere with peri-graft tissue attachment and healing.The ifu also states dialysis cannulation through this graft may be instituted with caution, so long as safeguards are taken to prevent or minimize hematoma formation, pseudoaneurysm, infection and/or material disruption requiring surgical intervention and vascular access puncture sites must be adequately separated as multiple punctures in the same area may lead to disruption of the graft material and formation of a peri-graft hematoma or pseudoaneurysm requiring surgical inter.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected b3.
 
Event or Problem Description
N/a.

Brand Name
FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8760476
Report Number3011175548-2019-00740
Device Sequence Number19342762
Product Code DSY
UDI-Device Identifier00650862251296
UDI-Public00650862251296
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
K071923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model Number25129
Device Catalogue Number25129
Device Lot Number43299
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/23/2019
02/01/2021
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/23/2019
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR